Alert archive / Alabama / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 161, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Oct 30, 2019, 3:06 AM CDT for Mobile County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2019, 3:06 AM CDT (08:06 UTC)
- Expired
- Oct 30, 2019, 4:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Mobile County, AL
The radar
The Mobile radar (KMOB), 35 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
505
WUUS54 KMOB 300806
SVRMOB
ALC097-300900-
/O.NEW.KMOB.SV.W.0161.191030T0806Z-191030T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
306 AM CDT Wed Oct 30 2019
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Mobile County in southwestern Alabama...
* Until 400 AM CDT.
* At 305 AM CDT, a severe thunderstorm was located 5 miles south of
Coden, or 6 miles northwest of Dauphin Island, moving northwest at
15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Grand Bay, Bayou La Batre and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3024 8824 3040 8840 3048 8840 3055 8827
3029 8815
TIME...MOT...LOC 0805Z 147DEG 15KT 3030 8821
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
649
WWUS54 KMOB 300824
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
324 AM CDT Wed Oct 30 2019
ALC097-300900-
/O.CON.KMOB.SV.W.0161.000000T0000Z-191030T0900Z/
Mobile AL-
324 AM CDT Wed Oct 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHWESTERN MOBILE COUNTY...
At 323 AM CDT, a severe thunderstorm was located over Coden, or over
Bayou La Batre, moving north at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bayou La Batre and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3052 8833 3055 8827 3035 8818 3034 8818
3033 8824
TIME...MOT...LOC 0823Z 171DEG 19KT 3038 8822
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 30, 12:04 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Oct 30, 12:04 AM CDT, 3 hours 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1204 AM CDT Wed Oct 30 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 06Z issuance...Predominately LIFR/IFR ceilings over the area improve to MVFR by the early morning hours then improve to VFR ceilings near midday Wednesday as a warm front over the marine area moves northward through the land portion of the forecast area. Easterly winds 5 to 10 knots become southerly as the warm front moves through. Rain will continue over much of the area overnight with embedded thunderstorms developing first near shore by the early morning hours, then over the remainder of the area during the day on Wednesday. /29 && .PREV DISCUSSION... /issued 938 PM CDT Tue Oct 29 2019/ DISCUSSION...See updated information for land areas below. UPDATE...Periods of overrunning rain north of a warm front over the northern Gulf are expected to continue through the overnight hours. Current forecast on track, with no updates planned at this time. /16 PREV DISCUSSION... /issued 626 PM CDT Tue Oct 29 2019/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...LIFR/IFR ceilings over much of the area improve to MVFR ceilings late tonight into Wednesday morning as a warm front advances from the marine area northward through the land portion of the forecast area. Rain continues over much of the area overnight, with embedded thunderstorms developing near the coast late tonight, then further inland on Wednesday. East to northeast winds 5 to 10 knots become southerly near 10 knots as the warm front moves through. /29 PREV DISCUSSION... /issued 359 PM CDT Tue Oct 29 2019/ NEAR TERM /Now Through Wednesday/...The inverted surface trough across the western Gulf of Mexico will build northward up the lower/middle Mississippi River through the near term, while a surface ridge along the eastern seaboard moves slightly eastward over the western Atlantic. The shift in these two systems will bring a southerly synoptic wind flow to the region by noon Wednesday, allowing a frontal boundary situated along the coast Wednesday morning to move northward as a warm front across the forecast area throughout the day. A massive longwave trough over much of North America will weaken slightly as it moves eastward, with the axis extending from southeast Canada to the Desert Southwest by late in the period. A strong cold front associated with this system and approaching the region from the northwest will extend from Cleveland to Houston by late Wednesday afternoon. A robust over-running pattern will persist across the forecast area through the near term, keeping widespread light to moderate rain showers through midweek, with an occasional heavy shower or thunderstorm possible. The main concern will be periods of heavy rain, that could result localized nuisance flooding. Low temperatures tonight will be about 15 degrees above normal, and range from 63 to 70 degrees inland areas, with lower 70s along the coast. High temperatures Wednesday will be about 3 degrees above normal, ranging from 75 to 80 degrees. /22 SHORT TERM /Wednesday night Through Friday night/...Vigorous positive tilt long-wave upper trof over the nation's mid-section Wednesday night begins to eject eastward out of the Plains Thursday. The upper energy pivots northeast over the Great Lakes late Thursday. With the passage of the upper support, a strong cold front surges eastward over the area Thursday, exiting off to the east by evening. Ahead of the front, periods of showers and embedded storms remain in the forecast. The environment could support the development of a few strong to marginally severe storms before the front moves through. In the wake of the frontal passage, much cooler and drier weather as we open up the beginning of November. Unseasonably warm Wednesday night with lows in the mid-upper 60s interior to lower 70s coast is 15 to upwards of around 20 degrees above normal for late October. In fact, a few record high minimum temperatures could be met in a few areas Wednesday night. Will be turning colder Thursday night with lows forecast to break into the 30s over the northern zones with mid to upper 40s to the coast. Similar lows Friday night. Highs on Friday look to not make it out of the mid 50s over the interior northwest with lower half of the 60s expected elsewhere. LONG TERM /Saturday Through Tuesday/...Synoptic scale surface high will control the local weather pattern with rain-free weather over the weekend. A small chance of showers may return to the southern zones by Tuesday. Latest gridded high temperatures show that Saturday and Sunday's numbers will be similar to those of Friday. Highs to gradually modify/warm heading into the beginning of next week. Overnight lows to remain chilly over the weekend. /10 MARINE...A better onshore flow sets up through early Thursday as a warm front approaches from the south along with a strong cold front approaching from the northwest. Widespread rain with scattered embedded thunderstorms will be likely over most locations in the marine area early today continuing through tonight. Heavy rain mixed with low clouds and patchy fog could restrict visibilities to one mile or less through tonight. The cold front is expected to move across the marine area by early Thursday night leading to a strong offshore flow Friday through Saturday. A few strong thunderstorms will be possible ahead of the cold front late Wednesday through Thursday. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Oct 29, 5:52 AM CDT, 21 hours 14 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Mobile AL 552 AM CDT Tue Oct 29 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-301030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 552 AM CDT Tue Oct 29 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Periods of heavy rain will be likely today and tonight possibly leading to some minor nuisance flooding in low lying areas through tonight. Currently, a Marginal Risk for excessive rainfall is in effect. There is a Moderate Risk for rip currents along the Gulf beaches of ALabama and Northwest Florida through tonight. .DAYS TWO THROUGH SEVEN...Wednesday Monday A few strong to severe thunderstorms will be possible Wednesday along and ahead of a warm front approaching from the south and on Thursday ahead and along a strong cold front approaching from the northwest. Gusty straight line winds and heavy rain will be the main threats. Periods of heavy rain may lead to some flooding or flash flooding in low lying areas Wednesday and Thursday. Currently, a Marginal Risk for excessive rainfall is in effect. There is a Moderate Risk for rip currents along the Gulf beaches of Alabama and Northwest Florida through Thursday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn severe spotter networks is not expected through Monday. GMZ630>636-650-655-670-675-301030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 552 AM CDT Tue Oct 29 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Heavy rain mixed with lows clouds and patchy fog could lead to visibilities lowering to less the one nautical mile today and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Monday A few strong thunderstorms will be possible on Thursday ahead of a strong cold front approaching from the west. Gusty straight line winds and heavy rain will be the main threats. Hazardous wind and wave conditions will be likely in the wake of a cold front late Thursday night through Saturday continuing through early next week.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 1:47 AM CDT | Special Marine Warning | MOB | 88 min | |
| Oct 30, 2:15 AM CDT | Special Marine Warning | MOB | 90 min | |
| Oct 30, 2:28 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 62 min |
| Oct 30, 2:31 AM CDT | Special Marine Warning | MOB | 69 min | |
| Oct 30, 2:53 AM CDT | Tornado Warning | MOB | Mobile | 7 min |
| Oct 30, 3:09 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Oct 30, 3:14 AM CDT | Special Marine Warning | MOB | 29 min | |
| Oct 30, 3:29 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 40 min |
| Oct 30, 3:51 AM CDT | Special Marine Warning | MOB | 114 min | |
| Oct 30, 4:35 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 38 hr |
| Oct 30, 5:26 AM CDT | Special Marine Warning | MOB | 94 min | |
| Oct 30, 6:37 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Oct 30, 7:27 AM CDT | Special Marine Warning | MOB | 93 min | |
| Oct 30, 7:50 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 55 min |
| Oct 30, 8:06 AM CDT | Special Marine Warning | MOB | 54 min | |
| Oct 30, 8:42 AM CDT | Special Weather Statement | MOB | Mobile | 48 min |
| Oct 30, 8:45 AM CDT | Special Marine Warning | MOB | 90 min | |
| Oct 30, 9:18 AM CDT | Special Marine Warning | MOB | 27 min | |
| Oct 30, 9:29 AM CDT | Special Weather Statement | MOB | Mobile | 46 min |
| Oct 30, 9:40 AM CDT | Areal Flood Advisory | MOB | Mobile | 2 hr |
| Oct 30, 10:35 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 6 days |
| Oct 30, 10:35 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 21 days |
| Oct 30, 10:45 AM CDT | Special Marine Warning | MOB | 60 min | |
| Oct 30, 11:34 AM CDT | Special Marine Warning | MOB | 26 min | |
| Oct 30, 12:09 PM CDT | Special Marine Warning | MOB | 36 min | |
| Oct 30, 12:13 PM CDT | Special Marine Warning | MOB | 32 min | |
| Oct 30, 12:16 PM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| Oct 30, 12:24 PM CDT | Tornado Warning | MOB | Mobile | 15 min |
| Oct 30, 12:53 PM CDT | Special Marine Warning | MOB | 97 min | |
| Oct 30, 1:12 PM CDT | Special Marine Warning | MOB | 35 min | |
| Oct 30, 1:41 PM CDT | Special Marine Warning | MOB | 10 min | |
| Oct 30, 1:57 PM CDT | Special Marine Warning | MOB | 69 min | |
| Oct 30, 2:43 PM CDT | Areal Flood Advisory | MOB | Mobile | 6 hr |
| Oct 30, 3:01 PM CDT | Special Weather Statement | MOB | Mobile | 59 min |
| Oct 30, 3:18 PM CDT | Special Marine Warning | MOB | 87 min | |
| Oct 30, 3:18 PM CDT | Small Craft Advisory | MOB | 45 hr | |
| Oct 30, 3:29 PM CDT | Special Marine Warning | MOB | 61 min | |
| Oct 30, 3:37 PM CDT | Flash Flood Warning | MOB | Baldwin, Clarke, Mobile | 6 hr |
| Oct 30, 3:51 PM CDT | Special Weather Statement | MOB | Baldwin | 54 min |
| Oct 30, 4:29 PM CDT | Special Marine Warning | MOB | 91 min | |
| Oct 30, 5:11 PM CDT | Special Marine Warning | MOB | 94 min | |
| Oct 30, 5:16 PM CDT | Special Marine Warning | MOB | 29 min | |
| Oct 30, 5:17 PM CDT | Special Weather Statement | MOB | Baldwin | 43 min |
| Oct 30, 5:21 PM CDT | Special Marine Warning | MOB | 84 min | |
| Oct 30, 6:17 PM CDT | Flash Flood Warning | MOB | Escambia | 6 hr |
| Oct 30, 6:46 PM CDT | Special Marine Warning | MOB | 89 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.